NAPLEX Question of the Week: Parkinson's Disease (Part 2)

Last week's question focused on drug-food interactions. This week's focuses on drug-drug interactions.
NAPLEX Question of the Week: Parkinson's Disease (Part 2)
Like

Share this post

Choose a social network to share with, or copy the shortened URL to share elsewhere

This is a representation of how your post may appear on social media. The actual post will vary between social networks

GS is a 59 year-old female who recently was diagnosed with Parkinson’s disease. After consultation with her neurologist she agrees to begin treatment with oral selegiline in order to preserve carbidopa/levodopa therapy for a later time in her disease. After 3 months she has been titrated to 5mg twice daily. Which of the following medications may interact with her selegiline therapy if given together? Select all that apply.

A. Citalopram

B. Daptomycin

C. Linezolid

D. Tramadol

E. Vancomycin



Answers with rationale:

The correct answers are A, C, and D.

Citalopram due its selective serotonin reupkate inhibitor activity may increase the risk of serotonin toxicity. The longest risk with SSRIs would be with fluoxetine due to its prolonged half-life. Ensam, a transdermal MAO-inhitibitor, is not recommended to be given within at least 5 weeks of fluoxetine therapy.  Tramadol as well as linezolid are inhibitors of serotonin and norepinephrine reuptake and may potentially interact with selegiline. Daptomycin and vancomycin do not interact with selegiline.

Have a great week!

Dr. B

Create a Free MyAccess Profile

AccessMedicine Network is the place to keep up on new releases for the Access products, get short form didactic content, read up on practice impacting highlights, and watch video featuring authors of your favorite books in medicine. Create a MyAccess profile and follow our contributors to stay informed via email updates.